December  2020, 25(12): 4575-4583. doi: 10.3934/dcdsb.2020113

Differentiable solutions of the Feigenbaum-Kadanoff-Shenker equation

Numerical Simulation Key Laboratory of Sichuan Province, College of Mathematics and Information Science, Neijiang Normal University, Neijiang, Sichuan 641112, China

* Corresponding author: Yong-Guo Shi

Received  May 2019 Revised  December 2019 Published  March 2020

Fund Project: The author is supported by Scientific Research Fund of SiChuan Provincial Education Department (18ZA0274)

The Feigenbaum-Kadanoff-Shenker equation for universal scaling in circle maps characterizes the quasiperiodic route to chaos. In this paper, using two different iterative methods, we construct all strictly decreasing continuous solutions. Furthermore, we present respectively the corresponding conditions to guarantee $ C^1 $ smoothness of those continuous solutions.

Citation: Yong-Guo Shi. Differentiable solutions of the Feigenbaum-Kadanoff-Shenker equation. Discrete & Continuous Dynamical Systems - B, 2020, 25 (12) : 4575-4583. doi: 10.3934/dcdsb.2020113
References:
[1]

L. Berg, A piecewise linear solution of Feigenbaum' s equation, Aequationes Math., 76 (2008), 197-199.  doi: 10.1007/s00010-007-2925-3.  Google Scholar

[2]

K. M. BriggsT. W. Dixon and G. Szekeres, Analytic solutions of the Cvitanović-Feigenbaum and Feigenbaum-Kadanoff-Shenker equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 8 (1998), 347-357.  doi: 10.1142/S0218127498000206.  Google Scholar

[3]

K. M. Briggs, Feigenbaum Scaling in Discrete Dynamical Systems, Ph.D thesis, University of Melbourne, 1997. Google Scholar

[4]

M. Campanino and H. Epstein, On the existence of Feigenbaum's fixed point, Commun. Math. Phys., 79 (1981), 261-302.  doi: 10.1007/BF01942063.  Google Scholar

[5]

J.-P. Eckmann and H. Epstein, On the existence of fixed points of the composition operator for circle maps, Commun. Math. Phys., 107 (1986), 213-231.  doi: 10.1007/BF01209392.  Google Scholar

[6]

M. J. Feigenbaum, Quantitative universality for a class of nonlinear transformations, J. Statist. Phys., 19 (1978), 25-52.  doi: 10.1007/BF01020332.  Google Scholar

[7]

M. J. Feigenbaum, The universal metric properties of nonlinear transformations, J. Statist. Phys., 21 (1979), 669-706.  doi: 10.1007/BF01107909.  Google Scholar

[8]

M. J. FeigenbaumL. P. Kadanoff and S. J. Shenker, Quasiperiodicity in dissipative systems: A renormalization group analysis, Phys. D, 5 (1982), 370-386.  doi: 10.1016/0167-2789(82)90030-6.  Google Scholar

[9]

J. Groeneveld, On constructing complete solution classes of the Cvitanović-Feigenbaum equation, Phys. A, 138 (1986), 137-166.  doi: 10.1016/0378-4371(86)90177-9.  Google Scholar

[10]

M. Kuczma, On the functional equation $\varphi ^{n}(x) = g(x)$, Ann. Polon. Math., 11 (1961), 161-175.  doi: 10.4064/ap-11-2-161-175.  Google Scholar

[11]

M. Kuczma, Functional Equations in a Single Variable, Państwowe Wydawnictwo Naukowe, Warszawa, 1968.  Google Scholar

[12]

M. Kuczma, B. Choczewski and R. Ger, Iterative functional equations, in Encyclopedia of Mathematics and its Applications, Vol. 32, Cambridge University Press, Cambridge, 1990. doi: 10.1017/CBO9781139086639.  Google Scholar

[13]

O. E. Lanford III, A computer-assisted proof of the Feigenbaum conjectures, Bull. Amer. Math. Soc. (N. S.), 6 (1982), 427-434.  doi: 10.1090/S0273-0979-1982-15008-X.  Google Scholar

[14]

O. E. Lanford III, Functional equations for circle homeomorphisms with golden ratio rotation number, J. Statist. Phys., 34 (1984), 57-73.  doi: 10.1007/BF01770349.  Google Scholar

[15]

B. D. Mestel, Computer Assisted Proof of Universality for Cubic Critical Maps of the Circle with Golden Mean Rotation Number, Ph.D thesis, University of Warwick, 1985. Google Scholar

[16]

M. Nauenberg, On the fixed points for circle maps, Phys. Lett. A, 92 (1982), 319-320.  doi: 10.1016/0375-9601(82)90898-2.  Google Scholar

[17]

J. Stephenson and Y. Wang, Relationships between the solutions of Feigenbaum's equation, Appl. Math. Lett., 4 (1991), 37-39.  doi: 10.1016/0893-9659(91)90031-P.  Google Scholar

[18]

J. Stephenson and Y. Wang, Relationships between eigenfunctions associated with solutions of Feigenbaum's equation, Appl. Math. Lett., 4 (1991), 53-56.  doi: 10.1016/0893-9659(91)90035-T.  Google Scholar

[19]

Y. Tang, $C^\infty$ even solutions of Feigenbaum functional equation, Acta Math. Sinica (Chin. Ser.), 40 (1997), 253-258.   Google Scholar

[20]

L. Yang and J. Z. Zhang, The second type of Feigenbaum's functional equations, Sci. Sinica Ser. A, 29 (1986), 1252-1262.   Google Scholar

show all references

References:
[1]

L. Berg, A piecewise linear solution of Feigenbaum' s equation, Aequationes Math., 76 (2008), 197-199.  doi: 10.1007/s00010-007-2925-3.  Google Scholar

[2]

K. M. BriggsT. W. Dixon and G. Szekeres, Analytic solutions of the Cvitanović-Feigenbaum and Feigenbaum-Kadanoff-Shenker equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 8 (1998), 347-357.  doi: 10.1142/S0218127498000206.  Google Scholar

[3]

K. M. Briggs, Feigenbaum Scaling in Discrete Dynamical Systems, Ph.D thesis, University of Melbourne, 1997. Google Scholar

[4]

M. Campanino and H. Epstein, On the existence of Feigenbaum's fixed point, Commun. Math. Phys., 79 (1981), 261-302.  doi: 10.1007/BF01942063.  Google Scholar

[5]

J.-P. Eckmann and H. Epstein, On the existence of fixed points of the composition operator for circle maps, Commun. Math. Phys., 107 (1986), 213-231.  doi: 10.1007/BF01209392.  Google Scholar

[6]

M. J. Feigenbaum, Quantitative universality for a class of nonlinear transformations, J. Statist. Phys., 19 (1978), 25-52.  doi: 10.1007/BF01020332.  Google Scholar

[7]

M. J. Feigenbaum, The universal metric properties of nonlinear transformations, J. Statist. Phys., 21 (1979), 669-706.  doi: 10.1007/BF01107909.  Google Scholar

[8]

M. J. FeigenbaumL. P. Kadanoff and S. J. Shenker, Quasiperiodicity in dissipative systems: A renormalization group analysis, Phys. D, 5 (1982), 370-386.  doi: 10.1016/0167-2789(82)90030-6.  Google Scholar

[9]

J. Groeneveld, On constructing complete solution classes of the Cvitanović-Feigenbaum equation, Phys. A, 138 (1986), 137-166.  doi: 10.1016/0378-4371(86)90177-9.  Google Scholar

[10]

M. Kuczma, On the functional equation $\varphi ^{n}(x) = g(x)$, Ann. Polon. Math., 11 (1961), 161-175.  doi: 10.4064/ap-11-2-161-175.  Google Scholar

[11]

M. Kuczma, Functional Equations in a Single Variable, Państwowe Wydawnictwo Naukowe, Warszawa, 1968.  Google Scholar

[12]

M. Kuczma, B. Choczewski and R. Ger, Iterative functional equations, in Encyclopedia of Mathematics and its Applications, Vol. 32, Cambridge University Press, Cambridge, 1990. doi: 10.1017/CBO9781139086639.  Google Scholar

[13]

O. E. Lanford III, A computer-assisted proof of the Feigenbaum conjectures, Bull. Amer. Math. Soc. (N. S.), 6 (1982), 427-434.  doi: 10.1090/S0273-0979-1982-15008-X.  Google Scholar

[14]

O. E. Lanford III, Functional equations for circle homeomorphisms with golden ratio rotation number, J. Statist. Phys., 34 (1984), 57-73.  doi: 10.1007/BF01770349.  Google Scholar

[15]

B. D. Mestel, Computer Assisted Proof of Universality for Cubic Critical Maps of the Circle with Golden Mean Rotation Number, Ph.D thesis, University of Warwick, 1985. Google Scholar

[16]

M. Nauenberg, On the fixed points for circle maps, Phys. Lett. A, 92 (1982), 319-320.  doi: 10.1016/0375-9601(82)90898-2.  Google Scholar

[17]

J. Stephenson and Y. Wang, Relationships between the solutions of Feigenbaum's equation, Appl. Math. Lett., 4 (1991), 37-39.  doi: 10.1016/0893-9659(91)90031-P.  Google Scholar

[18]

J. Stephenson and Y. Wang, Relationships between eigenfunctions associated with solutions of Feigenbaum's equation, Appl. Math. Lett., 4 (1991), 53-56.  doi: 10.1016/0893-9659(91)90035-T.  Google Scholar

[19]

Y. Tang, $C^\infty$ even solutions of Feigenbaum functional equation, Acta Math. Sinica (Chin. Ser.), 40 (1997), 253-258.   Google Scholar

[20]

L. Yang and J. Z. Zhang, The second type of Feigenbaum's functional equations, Sci. Sinica Ser. A, 29 (1986), 1252-1262.   Google Scholar

Figure 1.  $ g(\alpha^2)=a=\alpha^2=1/4 $
Figure 2.  $ g(\alpha^2)=a=1/2 $, $ \alpha^2=1/4 $
[1]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[2]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[3]

Buddhadev Pal, Pankaj Kumar. A family of multiply warped product semi-riemannian einstein metrics. Journal of Geometric Mechanics, 2020, 12 (4) : 553-562. doi: 10.3934/jgm.2020017

[4]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[5]

Reza Lotfi, Zahra Yadegari, Seyed Hossein Hosseini, Amir Hossein Khameneh, Erfan Babaee Tirkolaee, Gerhard-Wilhelm Weber. A robust time-cost-quality-energy-environment trade-off with resource-constrained in project management: A case study for a bridge construction project. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020158

[6]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[7]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[8]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[9]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[10]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[11]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[12]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[13]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[14]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[15]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[16]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[17]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[18]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[19]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[20]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (105)
  • HTML views (303)
  • Cited by (0)

Other articles
by authors

[Back to Top]